Alert archive / California / Wind Advisories in 2015
Wind Advisory 36, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Aug 3, 2015, 6:38 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2015, 6:38 PM PDT (01:38 UTC)
- Expired
- Aug 4, 2015, 6:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS76 KLOX 040138 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 638 PM PDT MON AUG 3 2015 ...WIND ADVISORY IN EFFECT TONIGHT FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS... .A TIGHTENING NORTHWEST PRESSURE GRADIENT WILL GENERATE GUSTY SUNDOWNER WINDS ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY TONIGHT. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS...WITH LOCALIZED WIND GUSTS UP TO 45 MPH. TEMPERATURES IN WIND PRONE AREAS WILL BE IN THE 80S EARLY THIS EVENING. CAZ039-052-040945- /O.NEW.KLOX.WI.Y.0036.150804T0138Z-150804T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 638 PM PDT MON AUG 3 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * TIMING...STRONGEST WINDS WILL BE THIS EVENING. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH. STRONGEST WINDS WESTERN PORTIONS...ESPECIALLY NEAR GAVIOTA AND REFUGIO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL AS HIGHWAY 154 NEAR SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/JLD
1 follow-up statement
299 WWUS76 KLOX 040912 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 212 AM PDT TUE AUG 4 2015 ...WIND ADVISORY IN EFFECT THROUGH EARLY MORNING FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS... .A MODERATE NORTHWEST PRESSURE GRADIENT WILL GENERATE GUSTY SUNDOWNER WINDS ACROSS THE PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY THROUGH DAWN. THE STRONGEST WINDS WILL BE FOCUSED ACROSS WESTERN PORTIONS...WITH LOCALIZED WIND GUSTS UP TO 45 MPH. CAZ039-052-041300- /O.EXT.KLOX.WI.Y.0036.000000T0000Z-150804T1300Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 212 AM PDT TUE AUG 4 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * TIMING...THROUGH EARLY MORNING. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH LOCAL GUSTS UP TO 45 MPH. STRONGEST WINDS WESTERN PORTIONS... ESPECIALLY NEAR GAVIOTA AND REFUGIO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAY 101...ESPECIALLY BETWEEN GOLETA AND GAVIOTA...AS WELL AS HIGHWAY 154 NEAR SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DG/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 3, 4:40 PM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 3, 4:40 PM PDT, 1 hour 58 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 440 PM PDT MON AUG 3 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... WEAK HIGH PRESSURE BUILDING OVER THE SOUTHWEST WILL BRING A SLIGHT WARM UP FOR MIDWEEK...THEN A DRY TROUGH OF LOW PRESSURE OFF THE COAST WILL PUSH EAST THROUGH THE AREA LATE IN THE WEEK FOR A COOLING TREND. TEMPERATURES WILL REMAIN MAINLY BELOW NORMAL WITH OVERNIGHT TO MORNING COASTAL CLOUDS AND FOG PERSISTING INTO THE WEEKEND. && .SHORT TERM (TUE-THU)... OVERNIGHT STRATUS WILL BE A TRICKY FORECAST FOR TONIGHT. HIGH LEVEL CLOUDS ARE RAPIDLY MOVING ACROSS IN THE UPPER LEVEL SOUTHWEST FLOW AHEAD OF THE CLOSED LOW TO OUR NORTHWEST. MODELS PUT QUITE A BIT OF HIGH LEVEL CLOUD COVER OVER THE AREA FOR TONIGHT WHICH COULD MAKE FOR UNORGANIZED OVERNIGHT STRATUS COVERAGE. WHAT STRATUS THAT DOES FORM SHOULD STAY OUT OF THE VALLEYS. OVERNIGHT STRATUS COVERAGE SHOULD CHANGE LITTLE THROUGH THE SHORT TERM...LIKELY STAYING OUT OF THE VALLEYS EACH NIGHT. ELSEWHERE...THE GUSTY WINDS THROUGH THE WESTERN HALF THE SBA SOUTH COAST ARE EXPECTED TO RETURN TONIGHT AND AGAIN TUESDAY NIGHT. THESE WINDS SHOULD ALSO CONTINUE TO KEEP SBA OUT OF THE OVERNIGHT STRATUS. RIDGING OVER THE SOUTHWEST U.S. AHEAD OF THE OFFSHORE CLOSED LOW WILL BUMP UP TEMPERATURES BY WEDNESDAY TO MAKE IT THE WARMEST DAY OF THE 7-DAY FORECAST...SOME UPPER 80S AND LOW 90S IN THE VALLEYS AND AROUND 100 IN THE ANTELOPE VALLEY. FOR THE MOST PART HIGHS WILL STILL BE COOLER THAN NORMAL FOR THIS TIME OF YEAR. THEN BY THURSDAY THE UPPER LOW MOVES CLOSER TO LOWER HEIGHTS AND COOL DAYTIME TEMPERATURES BACK DOWN A FEW DEGREES THURSDAY. .LONG TERM (FRI-MON)... MODELS AGREE ON PUTTING THE CENTER OF THE UPPER LEVEL CLOSED LOW AROUND THE BAY AREA LATE FRIDAY TO BRING HIGH TEMPS DOWN A FEW DEGREES NEAR THE COAST..TO FIVE OR MORE DEGREES INLAND....THEN TEMPS HOLDING STEADY SATURDAY. THE MARINE LAYER DEPTH WILL INCREASE WITH THIS LOW PASSAGE TO ALLOW OVERNGIHT STRATUS INTRUSION INTO THE VALLEYS THU-SAT NIGHTS. HEIGHT RISES SUNDAY AFTER THE LOW PASSAGE WILL HELP HIGHS WARM A FEW DEGREES...THEN A FEW MORE DEGREES ON MONDAY...BUT STILL STAYING BELOW NORMAL ACROSS MOST OF THE REGION. && .AVIATION...03/2340Z... MARINE LAYER AT LAX AT 2330Z IS 1400 FEET DEEP AND THE INVERSION TOP IS AT 2700 FEET WITH A TEMP OF 25 DEGREES C. UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL PERSIST THROUGH PERIOD. MARINE LAYER CLOUD FIELD WAS UNORGANIZED THIS MORNING AND EXPECTING LITTLE CHANGE TONIGHT INTO TUESDAY MORNING AS HIGHER LEVEL CLOUDS DRIFT OVER THE AREA. WITH MARINE LAYER DEPTH CURRENTLY AROUND 1400 FEET...ANY LOW CLOUDS AND FOG THAT DO FORM SHOULD BE CONFINED MOSTLY TO COASTAL TAF LOCATIONS AND POSSIBLY KPRB. VCNTY KSBA...THERE WILL BE INCREASING PROBABILITY OF LLWS AND STRONG UDDFS DUE TO GUSTY NORTHWEST WINDS DEVELOPING IN NEARBY CANYONS. KLAX...MODERATE CONFIDENCE OF MVFR CIGS DEVELOPING LATE TONIGHT INTO EARLY TUESDAY MORNING...BUT 30 PERCENT CHANCE THAT SKIES WILL REMAIN VFR. KBUR...HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL THROUGH PERIOD. && .MARINE...03/130 PM... SMALL CRAFT ADVISORY CONDITIONS WITH NORTHWEST WINDS AND VERY STEEP SEAS WILL PERSIST FROM POINT CONCEPTION TO SOUTH OF SAN NICOLAS ISLAND THROUGH WEDNESDAY MORNING. AND THERE IS A CHANCE SCA CONDITIONS WILL EXIST IN THE WEST HALF OF THE SANTA BARBARA BASIN AND IN THE VICINITY OF SANTA CRUZ ISLAND EACH AFTERNOON TODAY THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MJ AVIATION/MARINE...GOMBERG/30 SYNOPSIS...RM WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 3, 6:00 AM PDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON AUG 3 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-041300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:27 AM PDT | Small Craft Advisory | LOX | 25 hr | |
| Aug 4, 2:32 PM PDT | Wind Advisory | LOX | 15 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.